Forums

Photo Gallery

Site map
Search
0The virtual community for English-speaking expats and Russians
  Main page   Make it home    Expat list   Our partners     About the site   FAQ
Please log in:
login:
password:
To register  Forgotten your password?   
  Survival Guide   Calendars
  Phone Directory   Dining Out
  Employment   Going Out
  Real Estate   Children
   Tuesday
   November 30
Ask the Dentist
Ask the Realtor
Survival Guide
Phone Directory
 Post a question
 Back to questions list
 Read earlier questions
Ask the Doctor
Free Medical Advice sponsored by
Got an ache or pain? Have a question about a prescription or over-the-counter drug? Looking for some FREE medical advice?
Question:
I have recently been on a business trip to Western africa, and have noticed that I have a very itchy rectum. There is no discharge or abnormality, just a near-constant itch (not unbearable). I did a stool sample recenty and it showed roundworm, so I took tinidazole. Then another showed giardia so I am now taking Flagyl. What do you think might be the cause of the itch and how could I treat it?
D
Answer:
Thank you for your inquiry. Both giardiasis and roundworm can cause your symptoms, as can other conditions such as thrush (a fungal infection, a common complication after taking antibiotics), or simpler causes, for example the frequent passage of stool as in travellers' and infectious diarrhoea. Rather than trying yet another antibiotic, the best course might be to a) speed up replacement of usual bowel 'flora' (bacteria) with organic yoghurt, and b) use only a topical prescription ointment (with steroid) that you can get from your family doctor to reduce the itching if this is annoying. If unusual itching persists and in particular if you have haemorrhoids and / or bleeding, you'll need a direct clinical examination to exclude other pathology.
Copyright © The Moscow Expat Site, 1999-2021Editor  Sales  Webmaster +7 (903) 722-38-02